Commutation and Beyond

Extended Abstract
  • Štěpán HolubEmail author
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 10432)


We survey some properties of simple relations between words.


Periodicity forcing Word equations 


  1. 1.
    Appel, K.I., Djorup, F.M.: On the equation \(z^n_1z^n_2z^n_k=y_n\) in a free semigroup. Trans. Am. Math. Soc. 134(3), 461–470 (1968)zbMATHGoogle Scholar
  2. 2.
    Barbin-Le Rest, E., Le Rest, M.: Sur la combinatoire des codes à deux mots. Theor. Comput. Sci. 41, 61–80 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Karel Culik, I.I., Karhumäki, J.: On the equality sets for homomorphisms on free monoids with two generators. RAIRO ITA 14(4), 349–369 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Czeizler, E., Holub, Š., Karhumäki, J., Laine, M.: Intricacies of simple word equations: an example. Internat. J. Found. Comput. Sci. 18(6), 1167–1175 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Day, J.D., Reidenbach, D., Schneider, J.C.: On the dual post correspondence problem. Int. J. Found. Comput. Sci. 25(8), 1033–1048 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Day, J.D., Reidenbach, D., Schneider, J.C.: Periodicity forcing words. Theor. Comput. Sci. 601, 2–14 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Ehrenfeucht, A., Karhumäki, J., Rozenberg, G.: On binary equality sets and a solution to the test set conjecture in the binary case. J. Algebra 85(1), 76–85 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Hadravová, J.: A length bound for binary equality words. Commentat. Math. Univ. Carol. 52(1), 1–20 (2011)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Hadravová, J.: Structure of equality sets. Ph.D. thesis, Charles University, Prague (2015)Google Scholar
  10. 10.
    Hadravová, J., Holub, Š.: Large simple binary equality words. Int. J. Found. Comput. Sci. 23(06), 1385–1403 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Hadravová, J., Holub, Š.: Equation \(x^iy^jx^k=u^iv^ju^k\) in Words. In: Dediu, A.-H., Formenti, E., Martín-Vide, C., Truthe, B. (eds.) LATA 2015. LNCS, vol. 8977, pp. 414–423. Springer, Cham (2015). doi: 10.1007/978-3-319-15579-1_32 Google Scholar
  12. 12.
    Hakala, I., Kortelainen, J.: On the system of word equations \(x^ i_1 x^i_2{\ldots }x^i_m=y^i_1 y^i_2{\ldots }y^i_n (i=1, 2, {\ldots })\) in a free monoid. Acta Informatica 34(3), 217–230 (1997)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Halava, V., Holub, Š.: Binary (generalized) post correspondence problem is in P. Technical report 785, Turku Centre for Computer Science (2006)Google Scholar
  14. 14.
    Harju, T., Nowotka, D.: The equation \(x^i = y^jz^k\) in a free semigroup. Semigroup Forum 68(3), 488–490 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Harju, T., Nowotka, D.: On the equation \(x^k=z_1^{k_1}z_2^{k_2}\cdots z_n^{k_n}\) in a free semigroup. Theor. Comput. Sci. 330(1), 117–121 (2005)CrossRefzbMATHGoogle Scholar
  16. 16.
    Holub, Š.: Local and global cyclicity in free semigroups. Theor. Comput. Sci. 262(1), 25–36 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Holub, Š.: A unique structure of two-generated binary equality sets. In: Ito, M., Toyama, M. (eds.) DLT 2002. LNCS, vol. 2450, pp. 245–257. Springer, Heidelberg (2003). doi: 10.1007/3-540-45005-X_21 CrossRefGoogle Scholar
  18. 18.
    Holub, Š., Kortelainen, J.: Linear size test sets for certain commutative languages. Theor. Inform. Appl. 35(5), 453–475 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Lentin, A., Schützenberger, M.-P.: A combinatorial problem in the theory of free monoids. In: Algebraic Theory of Semigroups. North-Holland Pub. Co., Amsterdam, New York (1979)Google Scholar
  20. 20.
    Lyndon, R.C., Schützenberger, M.-P.: The equation \(a^m=b^nc^p\) in a free group. Michigan Math. J. 9(4), 289–298 (1962)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Saarela, A.: Word equations where a power equals a product of powers. In: STACS: Leibniz International Proceedings in Informatics, vol. 66, pp. 55:1–55:9. Dagstuhl, Germany (2017)Google Scholar
  22. 22.
    Spehner, J.-P.: Quelques problèmes d’extension, de conjugaison et de presentation des sous-monoïdes d’un monoïde libre. PhD thesis, Université Paris VII, Paris (1976)Google Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.Department of AlgebraCharles UniversityPragueCzech Republic

Personalised recommendations